Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

High BP, taking Atenol, also going through pre-menopausal. Will this affect cholesterol and kidneys long term ?

I have been diagnoise with high blood pressure . I am using Atenol I take 50mg in the morning at 6:30am and 50mg at 6:30pm due to the fact it wears off after 12 hours, sometime after 6 hours. I started with this medicine almost a year ago starting at 12.5, 25, 37 (this was a pill and 1/2) and now 50/50. I check my pressure a lot because I feel funny and 75% of the time when I feel funny it s high ranging from 145/92 -150/100. I am ablack 49 year women with Ulcerative Colitis which is doing great since 27 bascially healthy. Feel great, but also going through pre-menopausal. I really do not think this medicine is working for me and I do not want the doctor to prescribe fluid pills. I am already a small frame women and do not want to lose weight taking fluid pills. I want to change my medicine, I really think something else will work. Also is it dangerous to take this high dosage, will it affect my cholesterol and kidneys long term?
Asked On : Sun, 3 Feb 2013
Answers:  1 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

100 mg is the limit for atenolol.
The dose does not affect kidneys.
Uncontrolled pressure can affect kidneys.
It has some effects on lipids.
You can very well change - the only problem is rebound. You have to taper off slowly every 3 or 4 days > 50 mg > 25 > 12.5 ...

There are several classes of drugs apart from beta blockers and diuretics.../ Angiotensin Receptor Blocker (ARB); Angiotensin Converting Enzyme Inhibitor (ACEI); Direct Renin Inhibitor; Calcium Channel Blocker (CCB) - the list is long / there is more than one drug in each class.

See your doctor - he will guide.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Mon, 4 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor